This case highlights a potential association between intravenous immunoglobulin administration for myasthenic crisis and the development of takotsubo cardiomyopathy-related pulmonary edema.
IVIG may precipitate takotsubo cardiomyopathy with pulmonary edema in myasthenic crisis; single case leaves open causality and need for confirmation.
We report a previously asymptomatic 50-year-old lady who came with myasthenic crisis as initial presentation of myasthenia gravis. She developed pulmonary edema following intravenous immunoglobulin administration and had ischemic changes in ECG and left ventricular dysfunction on echocardiography. She improved with diuretics, dobutamine, and fluid restriction alone. This is the first report in English-language medical literature describing the association between myasthenic crisis and likely takotsubo cardiomyopathy-related pulmonary edema following intravenous immunoglobulin administration.
No takes yet. Share an insight, caveat, or question.
Anand et al. (2013) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context:
More from Case Reports in Critical Care